MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE PULMONARY; BRONCHOSCOPE ACCESSORY

BOSTON SCIENTIFIC CORPORATION CRE PULMONARY; BRONCHOSCOPE ACCESSORY
Model Number M00550330
Medical Device Problem Codes Leak/Splash (1354); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).According to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation (bsc) that a cre pulmonary dilatation catheter was used in the larynx during a procedure performed on (b)(6) 2021.The narrow airway tree was dilated by endoscope, and the positioning of the balloon at the narrow point provided a visual reference point.It was reported that when the larynx was dilated by the balloon during treatment, the balloon leaked after the first dilatation.An alliance syringe was then used to deflate the balloon; however, a sound was heard from the syringe which frightened and caused anxiety to the (b)(6) month-old patient.The procedure was completed with another cre pulmonary device.In the physician's assessment, there was no serious injury, and no treatment was needed for the patient effects.The patient's current condition was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation (bsc) that a cre pulmonary dilatation catheter was used in the larynx during a procedure performed on (b)(6) 2021.The narrow airway tree was dilated by endoscope, and the positioning of the balloon at the narrow point provided a visual reference point.It was reported that when the larynx was dilated by the balloon during treatment, the balloon leaked after the first dilatation.An alliance syringe was then used to deflate the balloon; however, a sound was heard from the syringe which frightened and caused anxiety to the 5-month-old patient.The procedure was completed with another cre pulmonary device.In the physician's assessment, there was no serious injury, and no treatment was needed for the patient effects.The patient's current condition was reported to be stable.Correction: note: the instructions for use (ifu) indicate that the cre pulmonary is intended to endoscopically dilate strictures of the airway tree; however, the balloon was used to dilate the larynx for this case.Additional information received on march 14, 2021: it was clarified that the sound heard was from the alliance handle, not from the alliance syringe.Additionally the procedure was completed with this inflation device.
 
Additional Manufacturer Narrative
Block e1: initial reporter address: (b)(6).Block h6: device code a0504 captures the reportable event of balloon leak.Block h10: according to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.

Brand Name
CRE PULMONARY
Common Device Name
BRONCHOSCOPE ACCESSORY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11419016
Report Number3005099803-2021-00816
Device Sequence Number2775611
Product Code KTI
UDI-Device Identifier08714729456216
UDI-Public08714729456216
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K023337
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2022
Device Model NumberM00550330
Device Catalogue Number5033
Device Lot Number0024104733
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer03/05/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age5 MO